Alert archive / Georgia / Frost Advisories in 2009

Frost Advisory 2, NWS Atlanta, GA

October 19, 200950 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 19, 2009, 4:48 AM EDT for 50 counties in Georgia. It took effect at Oct 20, 2009, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2009, 4:48 AM EDT (08:48 UTC)
In effect from
Oct 20, 2009, 4:00 AM EDT
Expired
Oct 20, 2009, 9:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 50 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Crawford County, GA, DeKalb County, GA, Emanuel County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Madison County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 190848
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EDT MON OCT 19 2009

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-192100-
/O.UPG.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/
/O.NEW.KFFC.FZ.W.0003.091020T0800Z-091020T1300Z/
/O.CON.KFFC.FZ.W.0002.000000T0000Z-091019T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
448 AM EDT MON OCT 19 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
LOCALIZED SHELTERED RURAL AREAS WILL SEE TEMPERATURES BETWEEN 29
AND 32 DEGREES THIS MORNING AND AGAIN TUESDAY MORNING. WIDESPREAD
FROST CAN BE EXPECTED IN RURAL AREAS NORTH OF HAMILTON...TO
MACON...TO LOUISVILLE...WITH PATCHY FROST IN MORE POPULATED URBAN
AREAS...SUCH AS ATLANTA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-032>039-045>051-055>062-068>073-078-079-081-082-
094-192100-
/O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/
/O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON
448 AM EDT MON OCT 19 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED THIS
MORNING AND AGAIN TUESDAY MORNING...SUPPORTING WIDESPREAD FROST
IN RURAL AREAS NORTH OF HAMILTON...TO MACON...TO LOUISVILLE...WITH
PATCHY FROST IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ074>076-083>086-095>098-192100-
/O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-
INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN
448 AM EDT MON OCT 19 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED TUESDAY
MORNING...SUPPORTING WIDESPREAD FROST...EXCEPT FOR PATCHY FROST
IN MORE POPULATED URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ080-089>093-102>104-191300-
/O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/
TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-STEWART-WEBSTER-
SUMTER-
INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS
448 AM EDT MON OCT 19 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE
SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL
ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING.
MINIMUM TEMPERATURES OF 34 TO 37 DEGREES ARE EXPECTED THIS
MORNING...SUPPORTING WIDESPREAD FROST IN SHELTERED AND PROTECTED
AREAS.

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

19
3 follow-up statements
000 
WWUS72 KFFC 191920
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT MON OCT 19 2009

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-201000-
/O.CON.KFFC.FZ.W.0003.091020T0800Z-091020T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
320 PM EDT MON OCT 19 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY
MORNING FOR PARTS OF NORTH AND WEST CENTRAL GEORGIA.

UNDER CLEAR SKIES AND NO WIND...LOW TEMPERATURES IN THE WARNING
AREA WILL VARY GREATLY RANGING IN THE UPPER 20S AND 30S. THE
NORMALLY COLDER LOCATIONS WILL SEE TEMPERATURES IN THE UPPER 20S
TO AROUND 32 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-032>039-045>051-055>062-068>076-078-079-081>086-
094>098-201000-
/O.CON.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
320 PM EDT MON OCT 19 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY MORNING
FOR PARTS OF NORTH AND CENTRAL GEORGIA.

UNDER CLEAR SKIES AND NO WIND...LOW TEMPERATURES WILL VARY FROM 33
TO 40 DEGREES OVER THE ADVISORY AREA. THIS WILL GIVE POTENTIAL FOR
WIDESPREAD FROST TO DEVELOP TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS72 KFFC 200903
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT TUE OCT 20 2009

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-201300-
/O.CON.KFFC.FZ.W.0003.000000T0000Z-091020T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
503 AM EDT TUE OCT 20 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

CANADIAN HIGH PRESSURE REMAINS OVER THE AREA EARLY THIS MORNING.
UNDER CLEAR SKIES AND CALM WINDS...TEMPERATURES WILL VARY GREATLY
IN THE WARNING AREA FROM 29 IN THE COLDER...SHELTERED RURAL
LOCATIONS...TO NEAR 40 IN MORE POPULATED URBAN AREAS...SUCH AS
ATLANTA. AREAS OF FROST ARE LIKELY THROUGH 9 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-032>039-045>051-055>062-068>076-078-079-081>086-
094>098-201300-
/O.CON.KFFC.FR.Y.0002.000000T0000Z-091020T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
503 AM EDT TUE OCT 20 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

CANADIAN HIGH PRESSURE REMAINS OVER THE AREA EARLY THIS MORNING.
UNDER CLEAR SKIES AND CALM WINDS...TEMPERATURES WILL VARY GREATLY
IN THE ADVISORY AREA...BUT WILL GENERALLY RANGE FROM THE MID 30S IN
THE COLDER...SHELTERED RURAL AREAS TO THE LOWER 40S IN MORE POPULATED
URBAN AREAS. AREAS OF FROST ARE LIKELY THROUGH 9 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

19
000 
WWUS72 KFFC 201303
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 AM EDT TUE OCT 20 2009

GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-201415-
/O.EXP.KFFC.FZ.W.0003.000000T0000Z-091020T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
NEWNAN...PEACHTREE CITY
903 AM EDT TUE OCT 20 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...


THE FREEZE WARNING FOR MUCH OF NORTH AND PORTIONS OF WEST CENTRAL
GEORGIA WILL EXPIRE AT 9 AM EDT THIS MORNING.


$$

GAZ022>025-027-032>039-045>051-055>062-068>076-078-079-081>086-
094>098-201415-
/O.EXP.KFFC.FR.Y.0002.000000T0000Z-091020T1300Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN
903 AM EDT TUE OCT 20 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY FOR MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA
WILL EXPIRE AT 9 AM EDT THIS MORNING.



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 4:39 AM EDT, 9 minutes earlier.

Area forecast discussion, Oct 19, 4:39 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT MON OCT 19 2009

.SYNOPSIS...
PROGRESSIVE PATTERN TO CONTINUE NEXT SEVEN DAYS. DEEP UPPER TROUGH
ALIGNED ALONG THE EAST COAST WILL RAPIDLY LIFT OUT AS NEXT UPSTREAM
STRONG SHORT WAVE MOVES INTO THE WEST COAST. A BROAD UPPER RIDGE
WILL EVOLVE ACROSS THE SE STATES THROUGH THE SHORT TERM. A LARGE
CANADIAN SFC HIGH WILL SLOWLY MOVE EAST ACROSS THE SE STATES THROUGH
THE SHORT TERM PERIODS. BY THU...THE AFOREMENTIONED UPPER TROUGH
DEEPENS INTO YET ANOTHER DEEP TROUGH ACROSS THE CENTRAL U.S. THE
REMNANTS OF HURRICANE RICK ARE THEN PULLED NORTHWARD IN ADVANCE OF
THIS SYSTEM. THE ENTIRE SYSTEM AND ASSOCIATED FRONTAL SYSTEM SPREAD
INTO THE SE STATES FRI-SAT. BY LATE SAT...THE UPPER TROUGH HAS
SHIFTED OFF THE EAST COAST...WITH COLD AIR DIVING SE INTO THE REGION
IN ITS WAKE.

19
&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
VERY QUIET...PLEASANT WEATHER EXPECTED THROUGH THE SHORT TERM
PERIODS. LARGE CANADIAN SFC HIGH WILL DRIFT VERY SLOWLY EAST ACROSS
THE REGION THROUGH WED...GENERALLY CENTERED RIGHT OVER GA THROUGH
THE ENTIRE SHORT TERM PERIOD. VERY DRY AIR MASS EXPECTED TO PREVAIL
WITH PWS AVERAGING IN THE 0.2-0.4 INCH RANGE THROUGH WED AND CLEAR
SKIES. BROAD UPPER RIDGE DEVELOPING ACROSS THE REGION IN THE WAKE OF
THE DEPARTING UPPER TROUGH WILL RESULT IN RISING HEIGHTS AND WARMING
TEMPS ALOFT. 850MB TEMPS RISE SIGNIFICANTLY THROUGH THE NEXT 24-36
HRS HRS...FROM NEAR 00C CURRENT TIME TO +12C BY TUE AFTERNOON. THE
DRY SFC AIR MASS WILL ALLOW FOR LARGE DIURNAL TEMP SWINGS THROUGH
THE SHORT TERM. MAX TEMPS WILL RISE ABOUT 7 DEGREES EACH DAY FROM
THE PREVIOUS DAY...REACHING ABOVE NORMAL LEVELS BY WED. RADIATIONAL
COOLING WILL BE MAXIMIZED WITH CLEAR SKIES...DRY AIR...AND CALM
WINDS AT NIGHT. SHELTERED AREAS WILL DECOUPLE RAPIDLY TONIGHT AND
COOL TO NEAR DEWPOINT TEMPS AROUND 30. ON THE OTHER HAND...URBAN
AREAS...SUCH AS ATL...AND HIGHER ELEVATIONS WILL REMAIN WELL ABOVE
FREEZING...OWING TO THE MUCH WARMER 850MB TEMPS. MAV GUIDANCE IN
PARTICULAR INDICATING THAT MANY SPOTS...SUCH AS
FFC...VPC...CCO...RMG WILL DROP TO NEAR OR 32 AGAIN
TONIGHT...JUSTIFYING UPGRADING THE FREEZE WATCH FOR THESE AREAS TO A
FREEZE WARNING. OTHER AREAS OUTSIDE THE CURRENT FREEZE WATCH WILL
SEE LOWS GENERALLY 35 TO 40...JUSTIFYING A FROST ADVISORY GIVEN
MOIST GROUND AND OTHERWISE IDEAL FROST FORMATION CONDITIONS. IT IS
IMPORTANT TO NOTE THAT THIS WILL NOT BE A WIDESPREAD FREEZE AND THUS
NOT BE THE END OF FREEZE WARNINGS/FROST ADVISORIES FOR THE FALL YET
PER LOCAL POLICY. OTHERWISE...PLAN TO LEAN TOWARD THE SLIGHTLY
COOLER MET MOS MAX/MIN TEMPS...WHICH REMAINS SUPERIOR ON AN ALMOST
DAILY BASIS LATELY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEATHER CONDITIONS GO DOWNHILL RATHER QUICKLY AT THE BEGINNING OF
THE EXTENDED PERIOD. AFOREMENTIONED UPPER TROUGH CONTINUES TO DEEPEN
INTO THE SOUTH CENTRAL STATES THU-FRI...TAKES ON A NEGATIVE TILT AND
LIFTS TOWARD THE GREAT LAKES THU AS ANOTHER STRONG SHORT WAVE DIVES
INTO THE BASE OF THE TROUGH...RESULTING IN FURTHER DEEPENING INTO
THE SE STATES BY SAT. AN IMPRESSIVE SFC CYCLONE DEVELOPS IN THE
SOUTHERN PLAINS AND MOVES QUICKLY NE TOWARD OH BY THE WEEKEND...WITH
A TRAILING COLD FRONT APPROACHING GA FROM THE WEST FRI NIGHT.
MEANWHILE...PACIFIC HURRICANE RICK IS FORECAST BY MOST EXTENDED
RANGE MODELS TO BECOME CAUGHT IN DEEPENING UPPER TROUGH...WITH DEEP
TROPICAL MOISTURE PULLED NEWD ALONG THE FRONTAL BOUNDARY ACROSS S
TX...THEN ALONG THE GULF COASTAL STATES AND INTO AL/GA BY FRI
NIGHT/SAT. ECMWF/GFS IN GENERAL AGREEMENT ON WIDESPREAD 2.0-2.5
INCHES OF RAIN N GA FRI-SAT...WITH SLIGHTLY LESSER AMOUNTS CENTRAL
GA. OVERALL...THIS SCENARIO WOULD APPEAR TO BE SIMILAR TO THAT WE
EXPERIENCED WITH OLAF A COUPLE OF WEEKS AGO. MINOR RIVER FLOODING
POSSIBLE...BUT WITH MUCH OF THIS WEEK TO DRY OUT...THAT WILL HELP.
WILL WAIT ONE MORE DAY BEFORE INITIATING AN ESF ON THE POTENTIAL
HEAVY RAINFALL. FINALLY...THE SEVERE WEATHER THREAT IS NOT ZERO WITH
THE LATE WEEK SYSTEM AS A 60-70KT LLJ PROGGED TO ACCOMPANY THIS
POTENT SYSTEM. CURRENTLY...HOWEVER...CAPE/INSTABILITY MINIMAL TO
NONE AND A WEAK WEDGE MAY BE IN PLACE IN ADVANCE. REGARDING THE
DEPARTURE OF THIS SYSTEM...GFS HAS COME INTO LINE WITH ECMWF SHOWING
THAT IT WILL CLEAR THE AREA RATHER QUICKLY BY LATE SAT...WITH A GOOD
SHOT OF COLD AIR IN ITS WAKE...BUT NOT TO THE EXTENT OF THE CURRENT
ONE. A RATHER BENIGN PATTERN FOLLOWS FOR EARLY NEXT WEEK AS ZONAL
FLOW WITH ONLY VERY WEAK SHORT WAVES PROGGED TO AFFECT THE AREA. THE
MAJOR HURRICANE ADVERTISED BY THE ECMWF YESTERDAY IN THE EASTERN
GULF IS NOT THERE TODAY...ALTHOUGH ALL OF THE MODELS HINT AT SOME
TROPICAL SYSTEM IN THE CUBA VICINITY FOR THE LATER EXTENDED
PERIODS...BUT THE WESTERLIES LOOK TO BE PRETTY FAR SOUTH INTO THE
GULF AT THAT TIME. FOR EXTENDED TEMPS...EXPECT MAX/MIN TEMPS TO
GRADUALLY RETURN TO AOA NORMAL LEVELS THU-FRI...THEN COOL TO AOB
NORMAL LEVELS BY THE WEEKEND AS THE STRONG UPPER SYSTEM LIFTS TO THE
NE. MEX GUIDANCE REASONABLE THROUGH FRI...BUT LOOKS TOO WARM FOR
SAT-SUN BASED ON PROGGED 850MB TEMPS.

19
&&

.FIRE WEATHER...
ALTHOUGH SOME FUELS IN WEST GEORGIA DRIED TO LESS THAN 10 PERCENT...RH
VALUES DO NOT MEET CRITERIA OR DURATION TODAY OR TOMORROW. THUS...NO
RFWS WITH THIS PACKAGE.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  34  70  39  74 /   0   0   0   0   0
ATLANTA         62  41  68  45  72 /   0   0   0   0   0
BLAIRSVILLE     58  32  64  35  65 /   0   0   0   0   0
CARTERSVILLE    62  30  68  37  72 /   0   0   0   0   0
COLUMBUS        64  41  72  48  78 /   0   0   0   0   0
GAINESVILLE     62  39  67  44  70 /   0   0   0   0   0
MACON           66  34  71  40  78 /   0   0   0   0   0
ROME            63  33  69  40  73 /   0   0   0   0   0
PEACHTREE CITY  63  30  69  35  73 /   0   0   0   0   0
VIDALIA         66  38  72  47  77 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CLARKE...CLAYTON...COBB...CRAWFORD...DEKALB...EMANUEL...
FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...
HARRIS...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MADISON...MONROE...MORGAN...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...PIKE...
PUTNAM...ROCKDALE...SPALDING...TALBOT...TALIAFERRO...TREUTLEN...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WILKES...
WILKINSON.

FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BUTTS...CHATTAHOOCHEE...
CLARKE...CLAYTON...COBB...CRAWFORD...DEKALB...FORSYTH...GREENE...
GWINNETT...HALL...HANCOCK...HARRIS...HENRY...JACKSON...JASPER...
JONES...LAMAR...MACON...MADISON...MARION...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PUTNAM...ROCKDALE...SCHLEY...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...UPSON...WALTON...
WARREN...WEBSTER...WILKES.

FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
COWETA...DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD...
GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MERIWETHER...
MURRAY...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
TROUP...UNION...WALKER...WHITE...WHITFIELD.

FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
COWETA...DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD...
GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MERIWETHER...
MURRAY...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
TROUP...UNION...WALKER...WHITE...WHITFIELD.

&&

19
Hazardous weather outlook, Oct 18, 3:30 PM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN OCT 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
330 PM EDT SUN OCT 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
FREEZING TEMPERATURES AND PATCHY FROST EXPECTED OVER PORTIONS OF
NORTH AND CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER ARKANSAS WILL CONTINUE TO DRIFT EAST
THROUGH TONIGHT.

PRIMARY HAZARDS...
FREEZING TEMPERATURES AND PATCHY FROST COULD THREATEN OUTDOOR
PLANTS AND TENDER VEGETATION.

.DISCUSSION...
AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS
THE SOUTHEAST U.S. TONIGHT...BRINGING THE COLDEST TEMPERATURES TO
PORTIONS OF NORTH AND CENTRAL GEORGIA SO FAR THIS SEASON.
SEE THE LATEST FREEZE WARNING AND FROST ADVISORY FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FREEZING TEMPERATURES AND PATCHY FROST ARE POSSIBLE ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA MONDAY NIGHT. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND
CENTRAL GEORGIA THURSDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:48 AM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Coweta and 23 more28 hr

Nearby

Frost Advisories in Georgia, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.